Palvix and aspirin inhibit the platelets and thus decrease the tendency of clot formation. If chronic alcohol use is present then alcohol is known to produce hepatic damage and alter their metabolism. It usually decreases their metabolism causing these drugs to reach toxic levels in the body producing hemorrhagic tendencies.
I hope this information has been both informative and helpful for you.
Plavix and aspirin as others have pointed out are platelet inhibitors and act to prevent your blood from "clotting" if an injury occurs. Plavix and aspirin are commonly prescribed together in cardiology patients who have peripheral vascular disease or have recently had a stent deployed. Most patients who are on this therapy do not have serious side effects unless they have an underlying clotting disorder.
Your blood also has clotting factors. These two systems (platelets and clotting factors) work under different circumstances and have different functions but also work together.
The platelets are first on the scene of an injury and create a microscopic mesh over the injury. Clotting factors once activated come by and fill in the mesh to create a complete scab over the wound. Having no platelets or clotting factors will cause excessive bleeding.
Platelets are generated in your bone morrow. Clotting factors are generated by your liver. Your liver also metabolises medication and alcohol. So there is a potential for clotting factor production to be affected by alcohol. There also is a potential for drug metabolism to be affected by alcohol intake.
The answer to whether alcohol affects the metabolism of plavix and aspirin or whether it affects your clotting process is a complicated one. The answer is probably yes. On the other hand you asked if it was dangerous. The answer to that is probably no - unless you drink heavily - greater than three drinks in a setting. It is especially dangerous if you have liver damage associated with drinking heavily over many years. In that sort of a case your liver does not produce clotting factors like it should due to years of injury - more drinking makes it worse.
In sum the mechanisms for metabolising medication and alcohol, producing clotting factors and platelets are complicated processes but there is not direct interaction of light drinking with aspirin and plavix - therefore it is probably safe.
I hope this helps.
You found this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer.
For a more detailed, immediate answer, try our premium service [Sample answer]
i was taking close to 1000 ml of aspirin about three weeks ago, and plavix off and on. After a couple of days of consistently being on that regimen, I experienced head discomfort and nausea. i was in bed for about a week. I have completely stopped taking aspirin and plavix, but I am experiencing pain in my head every morning and nausea. It never really leaves. I don t feel that things are normal.
I am taking oxycodone 10 with asprin witch last 4 to 6 hours I went back to work and need something in oxycodone to last 12 hours witch one is best to work with and I have no insurance so my doctor said to do my home work on this medication so when I go back I can walk in knowing some thing that I am taking care of my self bye staying informed. you charging me to help with a question you greedy your not Dr your robbers I cant believe you and you feel right about this well your day will come, you know about cause and affect right or karma you get what you deserve you are steeling from weak people GOD will pay you back, go ahead and laugh at this when something go s trebly wrong in your life this will come striate back to your memory thank for me helping you hopefully you will only have to fall once in the name of Yahweh I pray for your repentance..
i did angoplasty on 29 July last month. My one artry LAD was blocked 99%. The doctors said is perfect. They advise me the following medicins LOWPLATE PLUS ( Aspirin USP 75mg, Clopidogrel 75 mg) TENORMIN ( Atenolol 25 mg) RAST (Rosuvastatin 10 mg), LANOXIN ( Digoxin .25 mg). I have no chest pain, no problem in breathing but from last 12 days I am getting weak even I cant walk freely. My fingertips and foot are feeling dazzyness. The doctor says that it will be recovered in due course of time . I need your advice. Thanks.
I take warfarin, 10 mg each day and started in March when I had a stent placed. Also take Plavix. Today when i spit, there was blood. I just had my INR checked and it was 1.5 so not high. Recently started taking Glimerpiride 4 mg and spirono/hctz 25/25. What is causing this. I occassionally have a little blood in the stool but have always had this due to hemmoroid
Hi and thank you for your reply. I am taking clopidogrel 75 MG, also have stents since 2004, have had a lower bypass of a stent in 2006. also I am on Simvastatin 40 MG for low cholesterol reading as well as high triglyceride readings. up until last month I was taking 75MG Plavix since 2006. also I take 24MG Hydrochlorothiazide for HBP. along with one low dose Bayler 81MG per/day.and last I take fluticasone Propionate Nasal spray 50mcg. I felt wonderful until I started taking Clopidogrel one month ago, in the Simvastatin? I get very tired very fast, have dark yellow urine, a greater amount of muscle pain. ( I have RA but not being treated) and have notice a big change in my vison and a lot of bruising! I never had these problems when I was taking Plavix? EDF is much worse! I am a male at age 63. Also I might mention I have not had lab done in over a year, and never had lab done let on these drugs Simvastatin & Clopidogrel? I have Medicare ins., but it appears they don t allow lab but once a year. Been wanting to see my doctor but having problems getting a appointment set up? So ins. would not pay for Plavix so he called in this Clopidogrel! But no lab in a year, so he has no idea of my problems! Last time I saw him was April, 2013. I welcome your input. Thank you, Robert Stevenson
Dear colleaggues, I'm Ingrid Hilman, MD, 58 years. had my stenting on 17 Feb, 3 stents in LAD and RCA.
Since 2 weeks ago, I develop severe headaches, esp during the iningt or when I wake up in the morning and also palpitation (heart rate > 90). I feel weak during palpitation. I do not have hypertension (my BP is between 90-110 and 70-80). I do not have obesity, smoking habits, my lab is pretty good only LDL 100.
Is this because of the herbresser that I take 3 times a day?
Other drug that I take;
- Aspirin 1 x 100 mg
- Plavix 1 x 75 mg
- Lipitor 1 x 10 mg.
Appreciate your inputs on my above complaints. Thank you very much
I am 75 years of age and have recovered from a small cerebellar stroke three years ago.My medication is Tamulosin 400mg, Amoldipine 10mg, Clopidogrel 75mg, Simvastatin 20mg, Propanalol 40mg and Finasteride 5mg. I have an non-repaired ruptured...
My father got a heart attack on 16th nov we though it was acidity and latee when the pain agreevated we came to the hospital by the time we wasted 5 hours . Doc went for angiography and quickly for angioplasty to fix the 100%blockages but still...